Alert archive / North Dakota / Wind Advisories in 2013

Wind Advisory 3, NWS Bismarck, ND

February 1, 201332 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Feb 1, 2013, 1:45 PM MST for 32 counties in North Dakota. It took effect at Feb 2, 2013, 8:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2013, 1:45 PM MST (20:45 UTC)
In effect from
Feb 2, 2013, 8:00 AM MST
Expired
Feb 2, 2013, 5:00 PM MST
In force
9 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2013-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2013-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 397 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
397 m²/s²
0-3 km storm-relative helicity
482 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WWUS73 KBIS 012045
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CST FRI FEB 1 2013

...STRONG WINDS AND BLOWING SNOW ACROSS WESTERN AND CENTRAL NORTH
DAKOTA ON SATURDAY...

.STRONG NORTHWESTERLY WINDS GUSTING TO 45 MPH ARE EXPECTED TO
DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH THE MORNING
AND INTO THE AFTERNOON ON SATURDAY. ONE TO TWO INCHES OF SNOW WILL
PRECEDE THE WINDS TONIGHT AND INTO SATURDAY MORNING ACROSS THE
AREA. THUS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES ARE
ALSO POSSIBLE ONCE STRONG WINDS DEVELOP...ESPECIALLY IN OPEN
COUNTRY. 

USE CAUTION IF WORKING OUTDOORS ON ELEVATED STRUCTURES OR IF
DRIVING HIGH PROFILE VEHICLES. ALSO...BE PREPARED FOR RAPIDLY
CHANGING VISIBILITIES IN BLOWING SNOW AND AVOID THE USE OF CRUISE
CONTROL ON SLICK ROADWAYS.

NDZ001>003-009>011-017>021-031>035-040>046-020600-
/O.NEW.KBIS.WI.Y.0003.130202T1500Z-130203T0000Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON
245 PM CST FRI FEB 1 2013 /145 PM MST FRI FEB 1 2013/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST
/5 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM
CST /5 PM MST/ SATURDAY. 

* TIMING...SATURDAY MORNING THROUGH EARLY SATURDAY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 45 MPH.

* IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES
  POSSIBLE IN OPEN COUNTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-020600-
/O.NEW.KBIS.WI.Y.0003.130202T1800Z-130203T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
245 PM CST FRI FEB 1 2013

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SATURDAY. 

* TIMING...MIDDAY SATURDAY THROUGH EARLY SATURDAY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 45 MPH.

* IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES
  POSSIBLE IN OPEN COUNTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD
7 follow-up statements
740 
WWUS73 KBIS 020341
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
941 PM CST FRI FEB 1 2013

...STRONG WINDS AND BLOWING SNOW ACROSS WESTERN AND CENTRAL NORTH
DAKOTA ON SATURDAY...

.STRONG NORTHWESTERLY WINDS GUSTING TO 45 MPH ARE EXPECTED TO
DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA FROM MID MORNING
SATURDAY...THROUGH SATURDAY AFTERNOON. ONE TO TWO INCHES OF SNOW
WILL PRECEDE THE WINDS TONIGHT AND INTO SATURDAY MORNING ACROSS
THE AREA. THUS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES
ARE ALSO POSSIBLE ONCE STRONG WINDS DEVELOP...ESPECIALLY IN OPEN
COUNTRY.

USE CAUTION IF WORKING OUTDOORS ON ELEVATED STRUCTURES OR IF
DRIVING HIGH PROFILE VEHICLES. ALSO...BE PREPARED FOR RAPIDLY
CHANGING VISIBILITIES IN BLOWING SNOW AND AVOID THE USE OF CRUISE
CONTROL ON SLICK ROADWAYS.

NDZ001>003-009>011-017>021-031>035-040>046-021200-
/O.CON.KBIS.WI.Y.0003.130202T1500Z-130203T0000Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON
941 PM CST FRI FEB 1 2013 /841 PM MST FRI FEB 1 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
6 PM CST /5 PM MST/ SATURDAY...

* TIMING...SATURDAY MORNING THROUGH EARLY SATURDAY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 45 MPH.

* IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES 
  POSSIBLE IN OPEN COUNTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-021200-
/O.CON.KBIS.WI.Y.0003.130202T1800Z-130203T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
941 PM CST FRI FEB 1 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM CST
SATURDAY...

* TIMING...MIDDAY SATURDAY THROUGH EARLY SATURDAY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 45 MPH.

* IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES 
  POSSIBLE IN OPEN COUNTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
TWH
277 
WWUS73 KBIS 021034
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
434 AM CST SAT FEB 2 2013

...STRONG WINDS AND BLOWING SNOW ACROSS WESTERN AND CENTRAL NORTH
DAKOTA ON SATURDAY...

.A WIND ADVISORY IS IN EFFECT FOR ALL OF WESTERN AND CENTRAL NORTH
DAKOTA. STRONG NORTHWESTERLY WINDS GUSTING TO 45 MPH ARE EXPECTED
TO DEVELOP LATE THIS MORNING...THROUGH EARLY THIS EVENING. AREAS
OF BLOWING SNOW WITH REDUCED VISIBILITIES DOWN TO A HALF MILE AT
TIMES ARE ALSO POSSIBLE ONCE STRONG WINDS DEVELOP...ESPECIALLY IN
OPEN COUNTRY.

USE CAUTION IF WORKING OUTDOORS ON ELEVATED STRUCTURES OR IF
DRIVING HIGH PROFILE VEHICLES. ALSO...BE PREPARED FOR RAPIDLY
CHANGING VISIBILITIES IN BLOWING SNOW AND AVOID THE USE OF CRUISE
CONTROL ON SLICK ROADWAYS.

NDZ036-037-047-048-050-051-021845-
/O.EXT.KBIS.WI.Y.0003.130202T1800Z-130203T0300Z/
KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
434 AM CST SAT FEB 2 2013

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING...

* TIMING...MIDDAY SATURDAY THROUGH EARLY SATURDAY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 45 MPH.

* IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES 
  POSSIBLE IN OPEN COUNTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ001>003-009>011-017>021-031>035-040>046-021845-
/O.CON.KBIS.WI.Y.0003.130202T1500Z-130203T0000Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON
434 AM CST SAT FEB 2 2013 /334 AM MST SAT FEB 2 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING...

* TIMING...SATURDAY MORNING THROUGH EARLY SATURDAY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 45 MPH.

* IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES 
  POSSIBLE IN OPEN COUNTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-021845-
/O.CON.KBIS.WI.Y.0003.130202T1800Z-130203T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON
434 AM CST SAT FEB 2 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING...

* TIMING...MIDDAY SATURDAY THROUGH EARLY SATURDAY EVENING.

* WINDS...NORTHWEST WIND GUSTS TO 45 MPH.

* IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES 
  POSSIBLE IN OPEN COUNTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

HUBER
611 
WWUS73 KBIS 021306
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
706 AM CST SAT FEB 2 2013

...STRONG WINDS AND BLOWING SNOW ACROSS WESTERN AND CENTRAL NORTH
DAKOTA ON SATURDAY...

.A WIND ADVISORY IS IN EFFECT FOR ALL OF WESTERN AND CENTRAL
NORTH DAKOTA THROUGH EARLY EVENING. STRONG NORTHWESTERLY WINDS GUSTING
TO 45 MPH WILL DEVELOP LATE THIS MORNING...AND CONTINUE THROUGH EARLY THIS
EVENING. AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES DOWN TO A
HALF MILE AT TIMES ARE ALSO POSSIBLE ONCE STRONG WINDS
DEVELOP...ESPECIALLY IN OPEN COUNTRY.

USE CAUTION IF WORKING OUTDOORS ON ELEVATED STRUCTURES OR IF
DRIVING HIGH PROFILE VEHICLES. ALSO...BE PREPARED FOR RAPIDLY
CHANGING VISIBILITIES IN BLOWING SNOW AND AVOID THE USE OF CRUISE
CONTROL ON SLICK ROADWAYS.

NDZ001>003-009>011-017>021-031>035-040>046-022115-
/O.CON.KBIS.WI.Y.0003.130202T1500Z-130203T0000Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON
706 AM CST SAT FEB 2 2013 /606 AM MST SAT FEB 2 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...SATURDAY MORNING THROUGH EARLY SATURDAY EVENING.

* WINDS...NORTHWEST WINDS GUSTING TO 45 MPH.

* IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES 
  POSSIBLE IN OPEN COUNTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ004-005-012-013-022-023-025-022115-
/O.CON.KBIS.WI.Y.0003.130202T1800Z-130203T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON
706 AM CST SAT FEB 2 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING...

* TIMING...MIDDAY SATURDAY THROUGH EARLY SATURDAY EVENING.

* WINDS...NORTHWEST WINDS GUSTING TO 45 MPH.

* IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES 
  POSSIBLE IN OPEN COUNTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ036-037-047-048-050-051-022115-
/O.CON.KBIS.WI.Y.0003.130202T1800Z-130203T0300Z/
KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
706 AM CST SAT FEB 2 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST
THIS EVENING...

* TIMING...MIDDAY SATURDAY THROUGH EARLY SATURDAY EVENING.

* WINDS...NORTHWEST WINDS GUSTING TO 45 MPH.

* IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES 
  POSSIBLE IN OPEN COUNTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LTH/RK
773 
WWUS73 KBIS 021730
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1130 AM CST SAT FEB 2 2013

...STRONG WINDS AND BLOWING SNOW ACROSS WESTERN AND CENTRAL NORTH
DAKOTA ON SATURDAY...

.A WIND ADVISORY IS IN EFFECT FOR MUCH OF WESTERN AND SOUTH
CENTRAL NORTH DAKOTA THROUGH EARLY EVENING. STRONG NORTHWESTERLY
WINDS GUSTING TO 45 MPH WILL DEVELOP LATE THIS MORNING...AND
CONTINUE THROUGH EARLY THIS EVENING. AREAS OF BLOWING SNOW WITH
REDUCED VISIBILITIES DOWN TO ONE MILE OR LESS ARE POSSIBLE AT
TIMES...ESPECIALLY IN OPEN COUNTRY. HOWEVER...WARMING TEMPERATURES
INTO THE 30S WILL LIMIT THE BLOWING SNOW THREAT FOR MUCH OF
WESTERN AND SOUTH CENTRAL NORTH DAKOTA.

USE CAUTION IF WORKING OUTDOORS ON ELEVATED STRUCTURES OR IF
DRIVING HIGH PROFILE VEHICLES. ALSO...BE PREPARED FOR RAPIDLY
CHANGING VISIBILITIES IN BLOWING SNOW AND AVOID THE USE OF CRUISE
CONTROL ON SLICK ROADWAYS.

NDZ001>003-010-011-021-021830-
/O.CAN.KBIS.WI.Y.0003.000000T0000Z-130203T0000Z/
DIVIDE-BURKE-RENVILLE-MOUNTRAIL-WARD-MCLEAN-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...NEW TOWN...
MINOT...GARRISON
1130 AM CST SAT FEB 2 2013

...WIND ADVISORY REPLACED WITH A WINTER WEATHER ADVISORY FOR
BLOWING SNOW...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS REPLACED THE WIND
ADVISORY WITH A WINTER WEATHER ADVISORY FOR BLOWING SNOW FOR
NORTHWEST AND NORTH CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER
VALLEY INTO EARLY THIS EVENING. 

$$

NDZ004-005-012-013-022-023-025-021830-
/O.CAN.KBIS.WI.Y.0003.130202T1800Z-130203T0000Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON
1130 AM CST SAT FEB 2 2013

...WIND ADVISORY REPLACED WITH A WINTER WEATHER ADVISORY FOR
BLOWING SNOW...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS REPLACED THE WIND
ADVISORY WITH A WINTER WEATHER ADVISORY FOR BLOWING SNOW FOR
NORTHWEST AND NORTH CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER
VALLEY INTO EARLY THIS EVENING. 

$$

NDZ036-037-048-051-021830-
/O.CAN.KBIS.WI.Y.0003.130202T1800Z-130203T0300Z/
KIDDER-STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...STEELE...JAMESTOWN...EDGELEY...OAKES
1130 AM CST SAT FEB 2 2013

...WIND ADVISORY REPLACED WITH A WINTER WEATHER ADVISORY FOR
BLOWING SNOW...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS REPLACED THE WIND
ADVISORY WITH A WINTER WEATHER ADVISORY FOR BLOWING SNOW FOR
NORTHWEST AND NORTH CENTRAL NORTH DAKOTA AND INTO THE JAMES RIVER
VALLEY INTO EARLY THIS EVENING. 

$$

NDZ009-017>020-031>035-040>046-030000-
/O.CON.KBIS.WI.Y.0003.000000T0000Z-130203T0000Z/
WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...WILLISTON...WATFORD CITY...KILLDEER...
BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON
1130 AM CST SAT FEB 2 2013 /1030 AM MST SAT FEB 2 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...SATURDAY MORNING THROUGH EARLY SATURDAY EVENING.

* WINDS...NORTHWEST WINDS GUSTING TO 45 MPH.

* IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES 
  POSSIBLE IN OPEN COUNTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ047-050-030130-
/O.CON.KBIS.WI.Y.0003.130202T1800Z-130203T0300Z/
LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...NAPOLEON...ASHLEY
1130 AM CST SAT FEB 2 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...MIDDAY SATURDAY THROUGH EARLY SATURDAY EVENING.

* WINDS...NORTHWEST WINDS GUSTING TO 45 MPH.

* IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES 
  POSSIBLE IN OPEN COUNTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD
255 
WWUS73 KBIS 021907
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
107 PM CST SAT FEB 2 2013

...STRONG WINDS AND SLICK ROADS ACROSS SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA THROUGH THIS EVENING...

.A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA THROUGH EARLY EVENING. STRONG NORTHWESTERLY WINDS
GUSTING TO 45 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. AREAS
OF BLOWING SNOW WITH REDUCED VISIBILITIES DOWN TO ONE MILE OR LESS
ARE POSSIBLE AT TIMES...ESPECIALLY IN OPEN COUNTRY. HOWEVER...WARMING
TEMPERATURES INTO THE 30S WILL LIMIT THE BLOWING SNOW...BUT MAY
MAKE ROADS SLICK AS SNOW STICKS TO AREA ROADS AS IT BLOWS AND
DRIFTS. 

USE CAUTION IF WORKING OUTDOORS ON ELEVATED STRUCTURES OR IF
DRIVING HIGH PROFILE VEHICLES. ALSO...BE PREPARED FOR RAPIDLY
CHANGING VISIBILITIES AND ROAD CONDITIONS IN BLOWING SNOW AND
AVOID THE USE OF CRUISE CONTROL ON SLICK ROADWAYS.

NDZ009-017>020-022015-
/O.CAN.KBIS.WI.Y.0003.000000T0000Z-130203T0000Z/
WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-
INCLUDING THE CITIES OF...WILLISTON...WATFORD CITY...KILLDEER...
BEULAH...HAZEN...CENTER
107 PM CST SAT FEB 2 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY AND REPLACED IT WITH A WINTER WEATHER ADVISORY FOR
MCKENZIE...DUNN...MERCER AND OLIVER COUNTIES AND A BLIZZARD
WARNING FOR WILLIAMS COUNTY.



$$

NDZ047-050-022015-
/O.CAN.KBIS.WI.Y.0003.000000T0000Z-130203T0300Z/
LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...NAPOLEON...ASHLEY
107 PM CST SAT FEB 2 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY AND REPLACED IT WITH A WINTER WEATHER ADVISORY FOR
BLOWING SNOW. 

$$

NDZ031>035-040>046-030000-
/O.CON.KBIS.WI.Y.0003.000000T0000Z-130203T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON
107 PM CST SAT FEB 2 2013 /1207 PM MST SAT FEB 2 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...THROUGH EARLY SATURDAY EVENING.

* WINDS...NORTHWEST WINDS GUSTING TO 45 MPH.

* IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES
  POSSIBLE IN OPEN COUNTRY. SNOW MAY STICK TO ROADS...MAKING THEM
  SLICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD
883 
WWUS73 KBIS 022051
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
251 PM CST SAT FEB 2 2013

...STRONG WINDS AND SLICK ROADS ACROSS SOUTHWEST NORTH DAKOTA
THROUGH THIS EVENING...

.A WIND ADVISORY IS IN EFFECT FOR SOUTHWEST NORTH DAKOTA THROUGH
EARLY EVENING. STRONG NORTHWESTERLY WINDS GUSTING TO 55 MPH WILL
CONTINUE THROUGH EARLY THIS EVENING. AREAS OF BLOWING SNOW WITH
REDUCED VISIBILITIES DOWN TO ONE MILE OR LESS ARE POSSIBLE AT
TIMES...ESPECIALLY IN OPEN COUNTRY. HOWEVER...TEMPERATURES INTO
THE 30S WILL LIMIT THE BLOWING SNOW...BUT MAY MAKE ROADS SLICK AS
SNOW STICKS TO AREA ROADS AS IT BLOWS AND DRIFTS.

USE CAUTION IF WORKING OUTDOORS ON ELEVATED STRUCTURES OR IF
DRIVING HIGH PROFILE VEHICLES. ALSO...BE PREPARED FOR RAPIDLY
CHANGING VISIBILITIES AND ROAD CONDITIONS IN BLOWING SNOW AND
AVOID THE USE OF CRUISE CONTROL ON SLICK ROADWAYS.

NDZ031>035-042-045-046-022200-
/O.CAN.KBIS.WI.Y.0003.000000T0000Z-130203T0000Z/
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MANDAN...
BISMARCK...ELGIN...FORT YATES...LINTON
251 PM CST SAT FEB 2 2013 /151 PM MST SAT FEB 2 2013/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS REPLACED THE WIND
ADVISORY WITH A WINTER WEATHER ADVISORY FOR BLOWING SNOW FROM
STRONG WINDS. 

$$

NDZ040-041-043-044-030000-
/O.CON.KBIS.WI.Y.0003.000000T0000Z-130203T0000Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
151 PM MST SAT FEB 2 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...THROUGH EARLY SATURDAY EVENING.

* WINDS...NORTHWEST WINDS GUSTING TO 55 MPH.

* IMPACTS...AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES 
  POSSIBLE IN OPEN COUNTRY. SNOW MAY STICK TO ROADS...MAKING 
  THEM SLICK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&


$$

AYD
691 
WWUS73 KBIS 030000
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
600 PM CST SAT FEB 2 2013

...STRONG WINDS HAVE DIMINISHED...

.WINDS HAVE SUBSIDED OVER THE AREA AND THE WIND ADVISORY HAS BEEN
ALLOWED TO EXPIRE.

NDZ040-041-043-044-030100-
/O.EXP.KBIS.WI.Y.0003.000000T0000Z-130203T0000Z/
SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...MARMARTH...MOTT...BOWMAN...HETTINGER
500 PM MST SAT FEB 2 2013

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

WINDS HAVE SUBSIDED OVER THE AREA AND THE WIND ADVISORY HAS BEEN
ALLOWED TO EXPIRE.

$$
TWH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 1, 11:19 AM MST, 2 hours 26 minutes earlier.

Area forecast discussion, Feb 1, 11:19 AM MST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1219 PM CST FRI FEB 1 2013

.DISCUSSION...

NO MAJOR CHANGES REQUIRED WITH THIS FORECAST UPDATE. DID ALLOW THE
WIND CHILL ADVISORY FOR THE TURTLE MOUNTAINS THROUGH THE JAMES
RIVER VALLEY TO EXPIRE AT 18 UTC AS WIND CHILL VALUES ARE STEADILY
RISING ABOVE ADVISORY CRITERIA LEVELS OF 25 BELOW.

OTHERWISE...AS OF 18 UTC... A WARM FRONT ARCHED FROM FAR NORTHEAST
MONTANA...THROUGH SOUTHWEST NORTH DAKOTA...APPROXIMATELY IN
BETWEEN HETTINGER AND MOBRIDGE. WITH WESTERLY WINDS BEHIND THE
FRONT...TEMPERATURES ARE MIXING OUT INTO THE MID 20S TO THE LOWER
30S. THE WARM FRONT IS FORECAST TO SLOWLY PROPAGATE EAST AND REACH
A WILLISTON TO BISMARCK AND LINTON LINE BY LATE THIS AFTERNOON.
AHEAD OF THE FRONT...SHALLOW MIXING UNDERNEATH THE WARM FRONTAL
INVERSION ON THE WESTERN PERIPHERY OF THE ARCTIC AIRMASS WILL MAKE
TEMPERATURE RECOVERY A STRUGGLE...WITH ONLY SINGLE DIGITS FOR
HIGHS ACROSS THE TURTLE MOUNTAINS.

LOOKING AHEAD...LIGHT SNOW AND STRONG WINDS WILL BE A CONCERN FOR
SATURDAY...AND WILL CONTINUE TO EVALUATE IF A WIND ADVISORY OR
POSSIBLE A WINTER WEATHER ADVISORY FOR BLOWING SNOW WILL BE
NEEDED.

&&

.AVIATION...FOR THE 18Z TAF ISSUANCE...THE LATEST SATELLITE IMAGERY
AND SURFACE OBSERVATIONS SHOW LOW VFR TO MVFR CIGS AT ALL AERODROMES
ALONG WITH AREAS OF LIGHT SNOW REDUCING VSBYS INTO IFR/MVFR RANGE
FROM KMOT TO KJMS. FORECAST TRENDS SUGGEST THE MAIN AREA OF SNOW
WILL SHIFT A BIT FURTHER EAST AFTER 18Z...HOWEVER ANOTHER ROUND OF
LIGHT SNOW ARRIVES IN THE WEST SHORTLY AFTER 00Z SATURDAY...AND THEN
WILL SHIFT INTO CENTRAL NORTH DAKOTA BY MID MORNING SATURDAY.
OVERALL EXPECT MVFR/IFR CIGS AND VSBYS THROUGH THE TAF PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
AVIATION...KS
Hazardous weather outlook, Feb 1, 10:54 AM MST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1154 AM CST FRI FEB 1 2013

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-021800-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1154 AM CST FRI FEB 1 2013 /1054 AM MST FRI FEB 1 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LIGHT SNOW IS EXPECTED SATURDAY MORNING...WITH ACCUMULATIONS OF AN
INCH OR LESS. A STRONG NORTHWEST WIND WILL DEVELOP LATE SATURDAY
MORNING AND AFTERNOON. EXPECT AREAS OF BLOWING SNOW AND REDUCED
VISIBILITIES.

LIGHT SNOW IS EXPECTED SUNDAY AND SUNDAY NIGHT...MAINLY NORTHEAST OF
A LINE FROM WILLISTON..TO BISMARCK AND ELLENDALE. SNOWFALL AMOUNTS
WILL LIKELY BE LIMITED TO AN INCH OR LESS. ANOTHER ROUND OF LIGHT
SNOW IS POSSIBLE MONDAY AND MONDAY NIGHT...MAINLY NORTH INTO THE
JAMES RIVER VALLEY...WITH ONLY MINOR ACCUMULATIONS...IF ANY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AYD

Nearby

Wind Advisories in North Dakota, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.